MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0514FL TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/14 MM L; KNEE TIBIAL INSERT FIXED

MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0514FL TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/14 MM L; KNEE TIBIAL INSERT FIXED
Catalog Number 02.12.0514FL
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 11/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 04 december 2023 lot 1910695: 50 items manufactured and released on 05-feb-2020.Expiration date: 2025-01-19.No anomalies found related to the problem.To date, 26 items of the same lot have been sold with no similar reported event during the period of review.Other devices involved: gmk-sphere 02.07.1205l tibial tray fixed cemented size 5 l (k090988) lot 2012650: 98 items manufactured and released on 09-apr-2021.Expiration date: 2026-03-23.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
Revision surgery due to pain at 1 year and 3 months from the primary.The reason of the pain is unknown.Gmk-sphere with extension stem implanted.
 
Additional Manufacturer Narrative
Clinical evaluation performed by clinical affairs department.About one year after primary cemented tka, the tibial component is revised due to pain.Looking at the radiographs, it appears as if the tibial cut had been damaged, because it looks like a lump of cement is present below the tray in the medial region.Both components may be slightly undersized.Radiolucent lines are visible along the femoral implant, but according to report this was not exchanged.We see no reason to suspect a faulty implant at the origin of this adverse event.

Brand Name
GMK-SPHERE 02.12.0514FL TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/14 MM L
Common Device Name
KNEE TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18382650
Report Number3005180920-2023-01016
Device Sequence Number7797290
Product Code JWH
UDI-Device Identifier07630030826818
UDI-Public07630030826818
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2025
Device Catalogue Number02.12.0514FL
Device Lot Number1910695
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite